Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 20, 2010, 4:33 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2010, 4:33 PM MDT (22:33 UTC)
- Expired
- Apr 20, 2010, 5:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 154 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
336
WUUS55 KPUB 202233
SVRPUB
COC009-071-202330-
/O.NEW.KPUB.SV.W.0006.100420T2233Z-100420T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
433 PM MDT TUE APR 20 2010
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...
NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 530 PM MDT
* AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF PRITCHETT...OR 27 MILES WEST OF SPRINGFIELD...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD AND PRITCHETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3763 10318 3764 10249 3716 10248 3716 10309
3724 10337 3743 10347
TIME...MOT...LOC 2233Z 254DEG 40KT 3743 10306
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
678
WWUS55 KPUB 202247
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
447 PM MDT TUE APR 20 2010
COC009-071-202330-
/O.CON.KPUB.SV.W.0006.000000T0000Z-100420T2330Z/
BACA CO-LAS ANIMAS CO-
447 PM MDT TUE APR 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST LAS
ANIMAS AND NORTHWESTERN BACA COUNTIES UNTIL 530 PM MDT...
AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF PRITCHETT...OR 18 MILES WEST OF SPRINGFIELD...MOVING
EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PRITCHETT.
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3763 10318 3764 10249 3716 10248 3716 10309
3724 10337 3743 10347
TIME...MOT...LOC 2245Z 254DEG 40KT 3747 10290
WIND...HAIL 60MPH 1.00IN
$$260
WWUS55 KPUB 202301 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
501 PM MDT TUE APR 20 2010
COC009-071-202330-
/O.CON.KPUB.SV.W.0006.000000T0000Z-100420T2330Z/
BACA CO-LAS ANIMAS CO-
501 PM MDT TUE APR 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST LAS
ANIMAS AND NORTHWESTERN BACA COUNTIES UNTIL 530 PM MDT...
AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF PRITCHETT...OR 16 MILES WEST OF SPRINGFIELD...MOVING EAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
PRITCHETT.
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3763 10318 3764 10249 3716 10248 3716 10309
3724 10337 3743 10347
TIME...MOT...LOC 2301Z 252DEG 25KT 3747 10285
WIND...HAIL 60MPH 1.00IN
$$571
WWUS55 KPUB 202319
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT TUE APR 20 2010
COC009-071-202330-
/O.CON.KPUB.SV.W.0006.000000T0000Z-100420T2330Z/
BACA CO-LAS ANIMAS CO-
519 PM MDT TUE APR 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEAST LAS
ANIMAS AND NORTHWESTERN BACA COUNTIES UNTIL 530 PM MDT...
AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTH OF PRITCHETT...OR 13 MILES NORTHWEST OF SPRINGFIELD...MOVING
EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
PRITCHETT.
SPRINGFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3763 10318 3764 10249 3716 10248 3716 10309
3724 10337 3743 10347
TIME...MOT...LOC 2319Z 252DEG 25KT 3750 10278
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:37 PM MDT, 56 minutes earlier.
Area forecast discussion, Apr 20, 3:37 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT TUE APR 20 2010 .SHORT TERM... (TONIGHT AND WEDNESDAY) CURRENTLY...SURFACE LOW PRESSURE LOCATED JUST SOUTH OF KPUB AT 21Z...WITH FAIRLY WELL DEFINED COLD FRONT/OUTFLOW BOUNDARY DROPPING SOUTH ACROSS THE PLAINS TOWARD THE WET MOUNTAINS. IN GENERAL...FRONT HAS BEEN FASTER THAN MODEL PROGS...WHILE LOW LEVEL MOISTURE HAS BEEN SLOWER TO MIX OUT ALONG THE I-25 CORRIDOR AND ADJACENT PLAINS THAN 12Z NAM INDICATED. RATHER HEALTHY POCKET OF INSTABILITY HAS DEVELOPED FROM JUST EAST OF KPUB AND KCOS EAST TO NEAR KLHX...WHERE MIXED LAYER CAPES WHERE AROUND 1000 J/KG AT 21Z. SURFACE MOISTURE CONVERGENCE ALSO MAXIMIZED NEAR THE FRONTAL BOUNDARY IN THE THIS AREA...WITH FAIRLY STRONG CONVECTION ALREADY PRODUCING WIND GUSTS TO 50 MPH AND SMALL HAIL OVER EASTERN EL PASO COUNTY. NEW 18Z NAM SUGGESTS AREA ALONG THE ARKANSAS RIVER FROM KPUB EAST THROUGH KLHX AND KLAA HAVE THE BEST CHANCE FOR STRONGER STORMS THROUGH THE REMAINDER OF THE AFTERNOON...THOUGH 0-6KM SHEAR VALUES BELOW 30 KNOTS SUGGEST A FAIRLY LOW CHANCE OF SEVERE STORMS. FARTHER WEST OVER THE MOUNTAINS...SHOWERS AND ISOLATED TSRA HAVE AGAIN BROKEN OUT...BUT SURFACE MOISTURE VALUES HERE ARE RATHER LOW AND ACTIVITY IS LIKELY PRODUCING ONLY VERY LIGHT RAINFALL. TONIGHT...COLD FRONT DROPS SOUTH OVER THE PLAINS DURING THE EVENING...WHICH ALLOWS LOW LEVEL MOISTURE TO SLOSH WESTWARD TOWARD THE MOUNTAINS BY MIDNIGHT. EXPECT MOST MOUNTAIN CONVECTION TO DIE QUICKLY AFTER SUNSET...WHILE TSRA OVER THE PLAINS LINGER INTO THE EVENING ALONG AND JUST BEHIND THE FRONT. LOW CLOUDS AND FOG WILL COVER MUCH OF THE EASTERN PLAINS BY EARLY WEDNESDAY MORNING...WITH PERHAPS SOME DRIZZLE POSSIBLE WEST OF I-25 ALONG THE MOUNTAINS...ESPECIALLY NEAR/SHORTLY AFTER SUNRISE. WEDNESDAY...UPPER LOW WHICH HAS BEEN LURKING ALONG THE WEST COAST THE PAST COUPLE DAYS FINALLY ENTERS THE PICTURE BY AFTERNOON...AS 500 MB CIRCULATION MOVES TOWARD SRN NV BY EVENING...WITH NOSE OF THE UPPER JET REACHING THE 4 CORNERS REGION LATE IN THE DAY. FLOW ALOFT BECOMES FAIRLY DIFFLUENT OVER ALL THE AREA AFTER 18Z...WITH STRONG UPWARD MOTION DEVELOPING BY 00Z AS LIFT AHEAD OF THE UPPER JET SPREADS ACROSS THE STATE. AT THE SURFACE...EASTERLY UPSLOPE FLOW PERSISTS OVER THE PLAINS THROUGH THE DAY...WHICH SHOULD KEEP CLOUDS IN PLACE AND LIMIT INSTABILITY OVER MOST AREAS. EXCEPTION MIGHT BE ALONG AND JUST NORTH OF THE NM BORDER...WHERE NAM HINTS AT SOME CLEARING AFTER 18Z. WILL LIKELY SEE SOME ISOLATED SHOWERS IN THE MORNING BECOME HEAVIER AND MORE WIDESPREAD BY AFTERNOON...WITH SOME TSRA POSSIBLE AS AIR MASS BECOMES WEAKLY UNSTABLE. 0-6KM SHEAR VALUES CLIMB TOWARD 50 KNOTS BY 00Z AS MID LEVEL FLOW INCREASES...SO SOME SEVERE STORMS ARE CERTAINLY POSSIBLE...THOUGH INSTABILITY MAY NOT BE SUFFICIENT ENOUGH TO GET MUCH DEEP CONVECTION GOING. MAX TEMPS LIKELY 5-7F COOLER THAN TUESDAY DUE TO CLOUDS. --PETERSEN .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) QUITE THE CHALLENEG OVER THE PAST FEW DAYS TRYING TO FIGURE OUT THE LONG TERM FORECAST. MODELS HAVE MAINTAINED A CENTRAL THEME OF A SLOW-MOVING UPPER LOW CROSSING THE REGION...BUT SPEED AND PLACEMENT HAS CHANGED EVERY DAY AND IN SOME CASES EVERY MODEL RUN...SO PINPOINTING AREAL COVERAGE AND PROB OF PCPN HAS BEEN LIKE HITTING A MOVING TARGET. LATEST MODEL RUNS HAVE SLOWED THE SYSTEM EVEN FURTHER...WITH THE GFS AND ECMWF REMAINING SIMILAR THROUGH FRI NIGHT. WEDNESDAY NIGHT AND THURSDAY...THE LOW REMAINS IN THE VCNTY OF S NV THROUGH THURSDAY...KEEPING SCATTERED TO LIKELY POPS ACROSS THE CWA WED NIGHT. ON THU MODELS INDICATE CONTINUED SOUTHERLY FLOW AND DRY AIR EDGING UP ACROSS THE SOUTHERN TIER OF THE FORECAST AREA. THIS PUSHES THE DRYLINE NORTHWARD ACROSS HWY 50...BUT WHERE IT ENDS UP DEPENDS ON WHICH MODEL IS BELIEVED. KEPT ISOLATED POPS FOR THE SOUTHERN PORTIONS...WHILE SPREADING SCATTERED POPS A BIT FURTHER SOUTH OF THE PALMER DVD. SHOULD BE A WARM DAY AS WELL ESPECIALLY FOR THE EAST WITH BRISK DRY WINDS PUSHING IN. AS FOR THE MTS...THE BEST WINDOW FOR SNOWFALL WILL COME THROUGH THU NIGHT WITH 3-5 INCHES POSSIBLE. FRIDAY AND SATURDAY...THE UPPER LOW STARTS TO LOSE TIGHT STRUCTURE AND DUMBBELLS ACROSS COLORADO ON FRI...THEN ENDS UP IN EASTERN NE BY SAT. SHOULD BE FAIRLY UNSETTLED WITH COOLER TEMPS...MAX TEMPS IN THE 50S AND 60S...BUT WHERE PCPN ACTUALLY OCCURS WILL BE TOUGH TO PREDICT. WENT WITH SCATTERED OVER THE MTS AND ISOLATED ELSEWHERE. SUNDAY THROUGH TUESDAY...THE SYSTEM EJECTS TO THE NE ON SUNDAY...AND THIS LOOKS TO BE THE DRIEST DAY OF THE EXTENDED PERIOD. ANOTHER DISTURBANCE IS EXPECTED TO DROP OUT OF CANADA ON MON...PUSHING ANOTHER WEDGE OF COOLER AIR DOWN ACROSS THE NORTHERN ROCKIES INTO CO. THE STRENGTH OF THIS SURGE HAS VACILLATED FROM RUN TO RUN...SO WILL MAINTAIN COOLER TEMPS MON AND TUE...AND A RETURN OF ISOLATED POPS. MOORE && .AVIATION... SCATTERED TSRA PRODUCING GUSTY AND ERRATIC OUTFLOW WINDS AT KCOS AND KPUB THIS AFTERNOON...AND WILL CARRY A VCTS MENTION AT BOTH SITES THROUGH ABOUT 01Z. FARTHER WEST MOISTURE IS LIMITED...SO NO MENTION OF THUNDER IN THE KALS TAF TONIGHT. EXPECT LOW STRATUS AND FOG TO COVER ALL OF THE EASTERN PLAINS...INCLUDING KPUB AND KCOS AFTER 06Z...WITH A FEW HOURS OF IFR CONDITIONS BOTH SITES FROM 09Z-15Z. INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS FORECAST FOR ALL THE AREA WED AFTERNOON AND EVENING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/27
Hazardous weather outlook, Apr 20, 6:36 AM MDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 636 AM MDT TUE APR 20 2010 COZ058>089-093>099-211245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 636 AM MDT TUE APR 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WESTERN AND CENTRAL MOUNTAINS BY MIDDAY AND SPREAD EASTWARD INTO THE SANGRE DE CRISTO MOUNTAINS AND SOUTHERN INTERSTATE 25 CORRIDOR. THESE THUNDERSTORMS WILL LIKELY PRODUCE BRIEF PERIODS OF HEAVY RAINFALL AND SMALL HAIL THROUGH THE EARLY EVENING HOURS. EXPECT SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN TO DIMINISH AFTER SUNSET. SNOW LEVELS WILL BE HIGH OVER THE WESTERN MOUNTAINS WITH LITTLE TO NO ACCUMULATION EXPECTED ABOVE 12000 FEET. A COLD FRONT AND DRYLINE WILL COMBINE LATER THIS AFTERNOON OVER THE FAR EASTERN PLAINS TO PRODUCE THUNDERSTORMS IN WHICH A FEW COULD BECOME STRONG. MARGINAL LOW LEVEL MOISTURE AND WEAK WIND SHEAR WILL HELP KEEP THESE STORMS FROM BECOMING SEVERE...HOWEVER HAIL TO 3/4 OF AN INCH IN DIAMETER AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE. HEAVY RAINFALL MAY ALSO ACCOMPANY THESE THUNDERSTORMS. THE MOST LIKELY AREA TO SEE STRONG THUNDERSTORMS WILL BE OVER KIOWA AND PROWERS COUNTIES ALONG THE KANSAS BORDER THROUGH THIS EVENING. EXPECT THESE THUNDERSTORMS TO SHIFT SOUTH AND EAST INTO WESTERN KANSAS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. WEDNESDAY AFTERNOON AND EARLY IN THE EVENING...ONE OR TWO THUNDERSTORMS OVER THE SOUTHEAST PLAINS COULD BECOME SEVERE WITH HAIL TO 1 INCH IN DIAMETER. STRONGER SHEAR AND A DRYLINE ON THURSDAY COULD RESULT IN A BETTER CHANCE FOR SEVERE THUNDERSTORMS OVER PORTIONS OF THE SOUTHEAST PLAINS THURSDAY AFTERNOON AND EVENING. A FEW INCHES OF SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS OF THE CONTINENTAL DIVIDE WEDNESDAY AND THURSDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND THIS EVENING ACROSS THE FAR EASTERN PLAINS. 88/28
In the hours before
Local storm report, Apr 20, 3:01 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT TUE APR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 NNE PUEBLO 38.30N 104.59W
04/20/2010 E0.75 INCH PUEBLO CO TRAINED SPOTTER
0255 PM HAIL 3 NNE PUEBLO 38.31N 104.59W
04/20/2010 E0.50 INCH PUEBLO CO AMATEUR RADIO
&&
JKHLocal storm report, Apr 20, 3:32 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE APR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 3 SW PUEBLO 38.24N 104.65W
04/20/2010 E0.75 INCH PUEBLO CO PUBLIC
&&
EPETERSESpecial weather statement, Apr 20, 3:40 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 340 PM MDT TUE APR 20 2010 COZ094-099-202215- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 340 PM MDT TUE APR 20 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTH OF KIM...OR 42 MILES WEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... KIM. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 20, 3:49 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 349 PM MDT TUE APR 20 2010 COZ079-080-083-086-202215- CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 349 PM MDT TUE APR 20 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 23 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BEULAH. SAN ISABEL. RYE. COLORADO CITY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 20, 4:16 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 416 PM MDT TUE APR 20 2010 COZ079-080-086-087-202245- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 416 PM MDT TUE APR 20 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 20 MILES JUST NORTH OF COLORADO CITY...OR 25 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL HUERFANO COUNTY AND SOUTHWESTERN PUEBLO COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 20, 4:25 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT TUE APR 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 1 WNW COLORADO CITY 37.95N 104.87W
04/20/2010 M0.88 INCH PUEBLO CO TRAINED SPOTTER
&&
JKHThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 4:19 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 42 min |
| Apr 20, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.